Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
145 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Are pills required for cramps, acne and irregular bleeding?

Hi im a 15 year old girl and im about to go on a trip which requires my mom to update my inhalers and medicine. She also wants me on birth control, not for sex, but for acne and irregular bleeding and extra painful cramps. I dont want a papsmear though. Do i need one if thats the only reasons im using the pill for?
Wed, 24 Jun 2020
Report Abuse
General & Family Physician 's  Response
Hello,

Birth control pills (combination pills - estrogen and progestin) does help to control acne by reducing production of sebum. However, acne can also be controlled by taking a well balanced diet containing lots of fruits, veggies, minerals and whole cereals. Cut on spicy oily junk food. Take care of your hygiene. Avoid using chemical cosmetic and cut on addictions if any.

Sometimes birth control pills cause irregular bleeding, breakthrough bleeding, abnormal bleeding or spotting. It normalizes after the body gets adjusted to the hormonal changes in the first 2-3 months of starting to take the pills. For cramps you can take antacids, PPI's and spasmol (spasmoproxyvon). You are suggested to consult a gynecologist before going for the trip.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. Nupur K., General & Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Asthma


Are pills required for cramps, acne and irregular bleeding?

Hello, Birth control pills (combination pills - estrogen and progestin) does help to control acne by reducing production of sebum. However, acne can also be controlled by taking a well balanced diet containing lots of fruits, veggies, minerals and whole cereals. Cut on spicy oily junk food. Take care of your hygiene. Avoid using chemical cosmetic and cut on addictions if any. Sometimes birth control pills cause irregular bleeding, breakthrough bleeding, abnormal bleeding or spotting. It normalizes after the body gets adjusted to the hormonal changes in the first 2-3 months of starting to take the pills. For cramps you can take antacids, PPI s and spasmol (spasmoproxyvon). You are suggested to consult a gynecologist before going for the trip. Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. Nupur K., General & Family Physician